MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286A-US
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's emergency backup battery (ebb) was replaced earlier in the day due to upcoming expiration.There were no alarms following the replacement.Later in the day, the patient had left ventricular assist device (lvad) off alarms with no green circle illuminated on the system controller while on power module.The system monitor was also reported to be off when the team entered the room.The patient was switched to batteries, but the power did not return to the system.The controller was then exchanged, and the patient was connected to new power module which returned power to the system.The power module also had a faintly yellow lit power module backup battery indicator.It was unknown if the pump stopped at any time when the system was out of power.Log files were to be sent from both controllers and the power module was to be returned for further investigation.The patient was asymptomatic during the lvad off alarm.
 
Additional Manufacturer Narrative
Section d4, primary udi number: corrected.Section h4 - device manufacture date.Manufacturer's investigation conclusion: the reported event of an unexpected loss in power was unable to be confirmed.Data from the reported event date of (b)(6) 2024 was reviewed.Events consistent with the reported system controller exchange were noted in the log file.There were no other notable events or alarms active in the log file.The pump operated as intended.The system monitor (serial number: (b)(6)) was returned for analysis in unremarkable condition.The system monitor was functionally tested and passed all testing.The reported event of loss of power was unable to be reproduced or associated with a problem with the system monitor.Additional provided information stated that the system controller was exchanged, that it was unknown if the pump stopped at the time the system was out of power, and that the left ventricular assist device (lvad) off alarm could not be isolated to the system controller or power module alone.A root cause for the reported event was unable to be conclusively determined through this analysis.Device history records were reviewed for the system monitor (serial number: (b)(6)) and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) explains the operation of the system monitor, including the information displayed on the various system monitor screens.Section 1, entitled ¿introduction¿, explains all pump parameters.Heartmate power module instructions for use (ifu) section 2.5, entitled ¿setting up the system monitor for use with the power module¿, and the heartmate 3 ifu section 4, entitled ¿system monitor¿, instructs the user on how to setup and use the system monitor with the heartmate power module.Heartmate 3 patient handbook section 6, entitled "caring for the equipment", describes how to care for and clean all equipment, including the system monitor.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Interrogation showed low voltage alarm followed by low flow then pump off.Log files did not capture anything unusual other than the system controller exchange that took place on (b)(6) 2024 at 1816 when the driveline showed disconnected.The log file did not capture any events leading up to the system controller exchange.There was a gap in the timestamp where no events were being recorded.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19645910
Report Number2916596-2024-04324
Device Sequence Number6586723
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)120201
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286A-US
Device Catalogue Number1286A-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight53 KG